Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 16, 2022, 2:06 PM MST for Curry County, Roosevelt County, Union County, New Mexico. It took effect at Feb 16, 2022, 10:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 2:06 PM MST (21:06 UTC)
- In effect from
- Feb 16, 2022, 10:00 PM MST
- Expired
- Feb 17, 2022, 11:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Roosevelt County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 47 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3594 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS75 KABQ 162106 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 206 PM MST Wed Feb 16 2022 NMZ235-236-170515- /O.NEW.KABQ.WI.Y.0010.220217T0900Z-220217T1800Z/ /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Curry County-Roosevelt County- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY... * WHAT...Through 7pm, southwest winds 25 to 35 mph with gusts up to 45 mph. For the second Wind Advisory early Thursday morning, north winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory, * WHERE...Curry County and Roosevelt County. * WHEN...For the first Wind Advisory, until 7 PM MST this evening. For the second Wind Advisory, from 2 AM to 11 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ220-223>225-170200- /O.EXB.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Lower Rio Grande Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands, Lower Rio Grande Valley, South Central Highlands and Upper Tularosa Valley. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ226-170200- /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ South Central Mountains- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...South Central Mountains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ237-238-170200- /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ De Baca County-Chaves County Plains- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...De Baca County and Chaves County Plains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-170200- /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Eastern Lincoln County-Southwest Chaves County- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
3 follow-up statements
254 WWUS75 KABQ 170206 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 706 PM MST Wed Feb 16 2022 NMZ235-236-171200- /O.EXP.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ /O.CON.KABQ.WI.Y.0010.220217T0900Z-220217T1800Z/ Curry County-Roosevelt County- 706 PM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...North 25 to 40 mph with gusts up to 55 mph. * WHERE...Curry County and Roosevelt County. * WHEN...From 2 AM to 11 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Through late evening wind speeds will continue to weaken, so the Wind Advisory that was in effect for Wednesday afternoon is being allowed to expire. However, a backdoor cold front will move through late tonight with wind gusts up to 55 mph persisting until late Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ220-223>226-237>240-170315- /O.EXP.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Lower Rio Grande Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 706 PM MST Wed Feb 16 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to weaken through mid evening, so the Wind Advisory will be allowed to expire. $$ NMZ230-171200- /O.EXB.KABQ.WI.Y.0010.220217T0500Z-220217T1800Z/ Union County- 706 PM MST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY... * WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Union County. * WHEN...Until 11 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
411 WWUS75 KABQ 171202 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 502 AM MST Thu Feb 17 2022 NMZ230-171800- /O.CON.KABQ.WI.Y.0010.000000T0000Z-220217T1800Z/ Union County- 502 AM MST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Union County. * WHEN...Until 11 AM MST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235-236-171800- /O.CON.KABQ.WI.Y.0010.000000T0000Z-220217T1800Z/ Curry County-Roosevelt County- 502 AM MST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...North 25 to 40 mph with gusts up to 55 mph. * WHERE...Curry County and Roosevelt County. * WHEN...Until 11 AM MST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
650 WWUS75 KABQ 171735 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1035 AM MST Thu Feb 17 2022 NMZ230-235-236-171845- /O.EXP.KABQ.WI.Y.0010.000000T0000Z-220217T1800Z/ Union County-Curry County-Roosevelt County- 1035 AM MST Thu Feb 17 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Winds will continue to decrease during the late morning and early afternoon hours; therefore, the Wind Advisory will be allowed to expire at 11 AM MST. $$ DPorter
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:55 AM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 16, 10:55 AM MST, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1055 AM MST Wed Feb 16 2022 .AVIATION... 18Z TAF CYCLE Southwest winds are ramping back up this morning across south central and southeast areas, to include KROW. Localized blowing dust (or blowing sand from White Sands) may reduce visibility in this area. Across western NM, mid and low level cloud cover will continue to expand, with rain and snow developing late this afternoon into this evening. A back door cold front will slide into northeast NM this afternoon and continue to press southward through the evening. Strong and gusty northerly winds are expected behind it. A band of snow is likely to develop this evening across west central/northwest NM, likely impacting KGUP, while another band of snow is likely to develop overnight into Thursday morning along the backdoor cold front from near KSKX, to KSAF, to the east slopes of the Sandia and Manzano Mtns. Some snow will also be possible around KABQ/KAEG early Thursday morning. 34 && .PREV DISCUSSION...237 AM MST Wed Feb 16 2022... .SYNOPSIS... Breezy to windy conditions will continue today as a storm system approaches from the west. Rain and snow showers will develop over northern and western NM today then shift east and change over to snow tonight. Light snow will focus along the central mountain chain Thursday where a few inches are likely. Temperatures will be cold enough to support slick travel conditions, especially through the high terrain. Warmer and tranquil weather will return Friday through Sunday. Winds will then increase again Sunday and Monday. The next storm system may arrive around Tuesday of next week with even more wind, colder temperatures, and the chance for some rain and snow. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... Strong southwest winds will develop from west to east today, mainly south of Interstate 40 but far western NM north of I-40 could see a few stronger winds gusts during the afternoon. The deep and moisture starved closed low responsible for the increasing winds and increasing snow chances is forecast to be between Phoenix and Tucson this afternoon, sliding eastward into southwest NM by early this evening. With such a dry airmass in place ahead of the low, most precipitation that falls will be in the form of snow. Snow shower chances move into western NM mainly during the afternoon with more widespread snow expected this evening and overnight in western NM thanks to a 90kt west-northwest jet nosing in. Decided on a winter weather advisory for portions of west-central NM this afternoon and tonight as a result of good model agreement that this jetlet will likely lead to accumulating snow. At the same time, the associated backdoor cold frontal surge will push south into eastern New Mexico tonight, with northerly winds gusting to around 45 or 50 mph, and where a Wind Advisory will likely be necessary. This front will bring more colder air in and will help generate, along with a trailing upper-level trough, snow accumulation along the central mountain chain and northern mountains tonight and Thursday. Issued a winter weather advisory for the southern Sangre de Cristo mountains as a result of the associated surface convergence. Additionally, the strong southwest winds today will likely result in patchy to areas of blowing dust this afternoon into early evening. 33 LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)... By Thursday night, strong surface high pressure will build into the region with very dry northwest flow aloft over NM. Temperatures will be cold, especially across northern and western valleys where strong inversions set up. Temps will rebound quickly by Friday with warm advection and rising pressure heights. Another cold night is in store Friday night with strong radiational cooling. Flow aloft will back quickly to the west Saturday then to the southwest Sunday. Temps will continue warming thru the weekend with readings 5-10F above normal Sunday. Southwest winds are likely to become breezy across much of the region as flow aloft increases and a surface low deepens to near 998mb over southeast CO. Extended forecast models have been advertising another storm system entering the southwest CONUS early next week. Models were in fairly decent agreement for several days however the most recent 00Z model suite has significantly lowered confidence at this point. For now, the greatest likelihood is for a period of strong southwest winds around Monday or Tuesday followed by colder temperatures and possibly some rain or snow toward the middle of next week. Guyer && .FIRE WEATHER... ...Critical Fire Weather Conditions Today East-Central Plains... A very dry airmass ahead of a winter storm system over AZ will combine with strong southwest winds, above average temperatures, and an unstable airmass, to result in critical fire weather conditons for the east-central plains this afternoon. As a result, a Red Flag Warning has been issued for this portion of the fire weather forecast area from late this morning through late afternoon. Accumulating snow is likely over the western mountains this afternoon and overnight and for the northern and central mountain chain tonight and Thursday. Snow amounts are forecast to remain light with the heaviest amounts in the west-central and southern Sangre de Cristo mountains through Thursday. North winds associated with a strong backdoor cold front may gust to around 50 mph tonight and Thursday morning over the eastern plains. A warming trend remains on track to get underway Friday, continuing through the upcoming weekend. Afternoon breezes may bring spotty elevated fire weather conditions to the eastern plains Sunday and Monday afternoons. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 PM MST this afternoon for the following zones... NMZ235>238. Red Flag Warning until 6 PM MST this evening for the following zones... NMZ108. Wind Advisory until 4 PM MST this afternoon for the following zones... NMZ226-239-240. Winter Weather Advisory from 3 PM this afternoon to 5 AM MST Thursday for the following zones... NMZ205-206. Winter Weather Advisory from 5 PM this afternoon to 5 PM MST Thursday for the following zones... NMZ214. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:55 PM MST | High Wind Warning | ABQ | Lincoln | 12 hr |
| Feb 16, 2:20 AM MST | Winter Weather Advisory | ABQ | Bernalillo, Catron, Cibola, Colfax, Los Alamos, McKinley and 10 more | 36 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.